Hail, Adams
- When
- April 21, 4:43 PM CST
- Where
- Adams County, Quincy
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.933, -91.400
A local radio station in Quincy and a storm spotter just south of Quincy reported 1 inch hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A local radio station in Quincy and a storm spotter just south of Quincy reported 1 inch hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 21, 2:15 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT SAT APR 21 2001
SYNOP SITN SETTING UP FOR MDT TO HVY PCPN OVR PTNS OF FA BGNG TNGT
WITH WET PD CONTG THRU FROPA ON MON AND -RA OR SHRA ON TUE. MDLS
INITIALIZED WELL AT 12Z WITH 50H LO MOVG ONSHORE IN CTRL CA AND MOVG
SW US BFR RECURVING INTO NRN NM BY 24H. LO LIFTS QUICKLY INTO NRN
PLNS AND OPENS INTO WV BY 48H WITH 50H TROF CRSG FA APPROX 72H. THEN
RDG TO BLD OVR RCKY MTNS BY 84H WITH RGN IN NW FLOW THRU MIDWK.
TYPICAL MDL BIASES SHWG WITH NGM FRTHR N AND W AND ETA FRTHR S. AVN
IN BETWEEN. WL FAVOR BLEND OF ETA AND AVN.
MAIN PROBS THIS PKG TO BE PLACEMENT AND INTENSITY OF PCPN TNGT. VSBL
SAT SHWG CFNG BCMG NRLY STNRY OVR NW MO WITH PERSISTENT SHRA THRU
MRNG NOW DVLPG INTO TSRA. WV APPRS TO BE DVLPG ON FNT OVR SE KS WITH
CNVCTN DVLPG MORE RAPIDLY THERE. CORFIDI VCTRS MV TSTMS ENE ALG AND
AHD OF FNTL BNDRY. WITH FFG 1.1-1.6 IN/HR AND SUM 1.6/6HR VALS WL GO
WITH FLASH FLOOD WATCH FOR TNGT FOR NRN ZNS VCNTY STNRY FNT. FIRST
BATCH OF CNVCTN SHUD MV ACRS RGN THIS EVE WITH MDLS INDCTG MORE MCS
DVLPMT OVR KS TNGT AND TRACKING ALG FNT. STG LLJ BRINGING HI PW TO
RGN TO AID IN HEAVIER PCPN WITH TSRA.
WENT WITH BLEND ON TEMPS FOR ZNS AS FWC CONTS TO BE TOO COOL AND MAV
TOO WRM. BETTER AGMT WITH POPS. UPPED POPS TO CATEGORICAL IN NRN ZNS
WITH FF WATCH AND LIKELYS IN WRN ZNS TNGT. WL KP POPS OUT OF ERN ZNS
FOR SUN AS MOST ACTVTY TO RMN TO N AND W BUT WL KP CHC POPS THERE
FOR REST OF PKG.
.STL...FLASH FLOOD WATCH FOR TNGT FOR NE MO AND XTRM SW IL
MOZ018-019-026-027-034>036 AND ILZ095>097.
WDBILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT SAT APR 21 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER PARTS OF CENTRAL AND EASTERN MISSOURI...AS WELL AS SOUTHWEST ILLINOIS. THE SLIGHT RISK AREA IS NORTH AND WEST OF A LINE FROM GREENVILLE ILLINOIS TO ST. LOUIS MISSOURI TO FORT LEONARD WOOD MISSOURI. A WEAK FRONTAL BOUNDARY HAS BECOME STATIONARY ACROSS NORTHWEST MISSOURI TODAY...AND THUNDERSTORMS WILL BEGIN TO FORM ALONG THE FRONT DURING THE AFTERNOON. HOWEVER...MAIN SEVERE WEATHER THREAT WILL BE LATER TONIGHT...AS A STRONG UPPER LEVEL SYSTEM PUSHES INTO THE AREA. THE INCREASE IN WINDS AND MOISTURE THAT WILL OCCUR WITH THE APPROACH OF THE UPPER SYSTEM WILL PRODUCE A THREAT OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL BE A VERY RuEAL POSSIBILITY AS WELL. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD KEEP ABREAST OF THE LATEST STATEMENTS AND FORECASTS. SKYWARN ACTIVATION MAY BE REQUIRED BY THIS EVENING AND TONIGHT. BECHTOLD
The St Louis radar (KLSX), 150 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243805, 5243806.